Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 21, 2012, 1:33 PM EDT for Lake County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2012, 1:33 PM EDT (17:33 UTC)
- Expired
- Aug 21, 2012, 2:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440
WWUS82 KMLB 211733
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
133 PM EDT TUE AUG 21 2012
FLZ041-044>046-144-211830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
133 PM EDT TUE AUG 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...NORTHWESTERN SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY...
* UNTIL 230 PM EDT.
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
AROUND 15 MILES EAST OF THE VILLAGES...MOVING NORTHEAST AT 25 MPH.
ADDITIONAL STORMS WERE DEVELOPING ALONG THIS BAND TO THE SOUTHWEST
AND THESE STORMS ARE ALSO EXPECTED TO STRENGTHEN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2896 8196 2896 8166 2905 8166 2905 8164
2928 8165 2932 8168 2938 8145 2940 8142
2927 8141 2926 8133 2900 8119 2835 8162
2836 8185 2834 8186 2834 8196
TIME...MOT...LOC 1732Z 243DEG 21KT 2901 8220
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 9:25 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 9:25 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 925 AM EDT TUE AUG 21 2012 .DISCUSSION... ...CONDITIONS FAVORABLE FOR STRONG STORMS AGAIN TODAY... .UPDATE...CENTRAL FL MORNING SOUNDINGS INDICATE PWATS FROM 1.8-1.9 INCHES THIS MORNING AND 0-6KM AVG WIND FROM 230 AT 20 KNOTS. MID LVL TEMPS BTWN -7 TO -7.5 DEGS C THOUGH GFS INDICATES SOME MID LVL COOLING THIS AFTERNOON. MORNING VISIBLE IMAGERY SHOWS IT WILL BE MOSTLY SUNNY THROUGH LATE MORNING BEFORE CONVECTIVE CUMULUS FIELD DEVELOPS. THIS SHOULD ALLOW MORE SFC HEATING AND HAVE NUDGED HIGH TEMPS UP ACROSS THE NORTH INTO THE UPPER 80S A FEW DEGS HIGHER THAN MOS GUID. STRENGTH OF LOW LVL FLOW WSW/SW FLOW SHOULD HOLD OFF INLAND PUSH OF EAST COAST SEA BREEZE AND WILL LIKELY BE PINNED NEAR THE EAST COAST THIS AFTERNOON BUT MAKE IT ONSHORE ACROSS THE BARRIER ISLANDS BY MID TO LATE AFTERNOON. VORT ENERGY ACROSS THE NORTH AND FAVORABLE UPPER DIVERGENCE WILL ALSO ENHANCE STORM DEVELOP DURING THE HOURS OF PEAK HEATING. WILL KEEP SHOWER/TSTM CHCS IN THE LIKELY RANGE WITH MUCH OF THE COVERAGE FROM MID AFTERNOON INTO THE EVENING HOURS. ACROSS SRN SECTIONS HIGHS SHOULD REACH INTO THE 90S EXCEPT ALONG THE IMMEDIATE COAST AND BARRIER ISLANDS. NEAR SHORE SURF TEMPS IN THE 70S SHOULD PROVIDE FOR A VIGOROUS SEA BREEZE CIRCULATION... THOUGH ITS PUSH ONSHORE WILL BE LIMITED BY STRONG LOW LVL OFFSHORE FLOW. MAIN TSTM HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WINDS AND POSSIBLY A FUNNEL CLOUD OR WATERSPOUT NEAR THE EAST COAST FROM THE CAPE SOUTHWARD. && .AVIATION... EXPECT SCT-NMRS SHRA/TSRA TO PUSH QUICKLY ACROSS THE AREA FROM SW- NE DURING THE AFTN... PRIMARILY 17Z-23Z. THE EAST COAST SEA BREEZE SHOULD FORM ALNG THE TREASURE COAST AND POSSIBLY UP TO THE CAPE. HAVE INCLUDED TEMPO IFR CONDS FOR MLB/VRB/FPR/SUA WITH CONVECTIVE WIND GUSTS AROUND 25 KNOTS BUT STRONGER WINDS ARE POSSIBLE. && .MARINE... MAIN MARINE CONCERN WILL BE OFFSHORE MOVING SHOWERS AND STORMS WITH WIND GUSTS OVER 34 KNOTS POSSIBLE. BOATERS ON THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS SHOULD BE PREPARED TO MOVE TO SAFE HARBOR THIS AFTERNOON INTO EARLY EVENING AS STRONG STORMS MOVE TOWARD THE EAST COAST WITH DEEP LAYER SW FLOW AT 15-20 KNOTS. STORM MOTION WILL BE TOWARD THE NE AT 20 KNOTS THIS AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && VOLKMER/GLITTO
Hazardous weather outlook, Aug 21, 10:28 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1028 AM EDT TUE AUG 21 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1028 AM EDT TUE AUG 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... AN UNUSUALLY STRONG UPPER LEVEL FEATURE OVER THE EASTERN UNITED STATES WILL PRODUCE CONDITIONS FAVORABLE FOR STRONG STORMS THIS AFTERNOON INTO THIS EVENING. A FEW STORMS WILL BEGIN TO FORM BY MIDDAY WITH STORM COVERAGE INCREASING OVER THE INTERIOR EARLY TO MID AFTERNOON. STORMS ARE EXPECTED TO FURTHER INCREASE IN COVERAGE AND STRENGTHEN INTO THE LATE AFTERNOON AS THEY APPROACH THE EAST COAST AND INTERACT WITH THE EAST COAST SEA BREEZE BOUNDARY. STORMS TODAY WILL MOVE QUICKLY TOWARD THE NORTHEAST AT 20 TO 25 MPH AND BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ALSO...THE EAST COAST SEA BREEZE IS FORECAST TO DEVELOP FIRST ALONG THE TREASURE COAST...THEN ZIPPER UP TO THE BREVARD COAST THIS AFTERNOON...BUT SHOULD NOT MAKE SIGNIFICANT INLAND PENETRATION. STORMS THAT MOVE FROM THE INTERIOR AND INTERACT WITH THE SEA BREEZE BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS NEAR 60 MPH...HAIL AND EXCESSIVE LIGHTNING STRIKES...PRIMARILY NEAR THE COAST. A BRIEF TOUCHDOWN OF A FUNNEL CLOUD WILL ALSO BE POSSIBLE. .FLOOD IMPACT... LOCALLY HEAVY RAIN MAY ACCUMULATE UP TO 3 INCHES IN AN HOUR OR TWO CAUSING PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL FORM OVER LAND AND MOVE QUICKLY TOWARD THE NORTHEAST AT 20 TO 25 KNOTS...AND OFFSHORE. STORMS MAY PRODUCE STRONG WIND GUSTS OF 35 TO 45 KNOTS AND FREQUENT LIGHTNING STRIKES OVER THE INLAND LAKES...INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. ONE OR TWO STORMS THAT INTERACT WITH THE EAST COAST SEA BREEZE NEAR THE COAST COULD PRODUCE AROUND 50 KNOTS OF WIND AND HAIL...ESPECIALLY FROM CAPE CANAVERAL SOUTHWARD. .WATERSPOUT IMPACT... STORMS OVER THE INTERIOR THAT INTERACT WITH THE EAST COAST SEA BREEZE NEAR THE COAST MAY PRODUCE BRIEF FUNNEL CLOUDS OR A WATERSPOUT AS THEY MOVE ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS...ESPECIALLY FROM CAPE CANAVERAL SOUTHWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED AFTERNOON LIGHTNING STORMS WILL CONTINUE TO PUSH TOWARD THE EAST COAST AND OFFSHORE WEDNESDAY. THE ATLANTIC SURFACE RIDGE WILL LIFT NORTHWARD INTO CENTRAL FLORIDA BY THURSDAY ALONG WITH SOME DRIER AIR. THIS CHANGE WILL ALLOW FOR MORE INLAND PENETRATION OF THE EAST COAST SEA BREEZE AND LOWER STORM COVERAGE THURSDAY AND FRIDAY. A TROPICAL CYCLONE IS FORECAST PUSH WEST INTO THE NORTHEAST CARIBBEAN SEA LATE THIS WEEK. EAST CENTRAL FLORIDA MAY FEEL EFFECTS FROM THIS SYSTEM EARLY NEXT WEEK. STAY TUNED TO THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER ON THIS DEVELOPING SITUATION. WE ARE ENTERING THE CLIMATOLOGICAL PEAK OF THE HURRICANE SEASON IN THE ATLANTIC BASIN. NOW IS THE TIME TO REVIEW YOUR HURRICANE PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/GLITTO
In the hours before
Special weather statement, Aug 21, 1:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
133 PM EDT TUE AUG 21 2012
FLZ041-044>046-144-211830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
133 PM EDT TUE AUG 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...NORTHWESTERN SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY...
* UNTIL 230 PM EDT.
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
AROUND 15 MILES EAST OF THE VILLAGES...MOVING NORTHEAST AT 25 MPH.
ADDITIONAL STORMS WERE DEVELOPING ALONG THIS BAND TO THE SOUTHWEST
AND THESE STORMS ARE ALSO EXPECTED TO STRENGTHEN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2896 8196 2896 8166 2905 8166 2905 8164
2928 8165 2932 8168 2938 8145 2940 8142
2927 8141 2926 8133 2900 8119 2835 8162
2836 8185 2834 8186 2834 8196
TIME...MOT...LOC 1732Z 243DEG 21KT 2901 8220
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 11:28 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Aug 21, 2:39 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 21, 2:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 37 min |
| Aug 21, 3:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 21, 3:12 PM EDT | Areal Flood Advisory | MLB | Lake | 93 min |
| Aug 21, 3:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 45 min |
| Aug 21, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 31 min |
| Aug 21, 3:37 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 53 min |
| Aug 21, 3:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 21, 3:54 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 81 min |
| Aug 21, 4:24 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 45 min |
| Aug 21, 4:37 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 53 min |
| Aug 21, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 38 min |
| Aug 21, 4:49 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 34 min |
| Aug 21, 5:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Aug 21, 5:06 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 24 min |
| Aug 21, 5:08 PM EDT | Special Marine Warning | MLB | 82 min | |
| Aug 21, 5:12 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 20 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.